Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Atlanta, GA

June 9, 20137 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Jun 9, 2013, 8:21 PM EDT for 7 counties in Georgia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2013, 8:21 PM EDT (00:21 UTC)
Expired
Jun 9, 2013, 9:15 PM EDT
In force
54 min
Issued by
NWS Atlanta, GA

Counties Banks County, GA, Barrow County, GA, Clarke County, GA, Hall County, GA, Jackson County, GA, Madison County, GA, Oconee County, GA

The radar

The Atlanta radar (KFFC), 131 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2013-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2013-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
267 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

180 
WWUS82 KFFC 100021
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
821 PM EDT SUN JUN 9 2013

GAZ023>025-027-035>037-100115-
821 PM EDT SUN JUN 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN OCONEE...MADISON...
BANKS...BARROW...CLARKE...HALL AND JACKSON COUNTIES UNTIL 915 PM
EDT...

AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF SHOWERS AND THUNDERSTORMS THAT STRETCHED FROM EASTERN 
HALL COUNTY TO OCONEE...CLARKE AND MADISON COUNTIES. THESE SHOWERS 
AND THUNDERSTORMS ARE MOVING TO THE NORTHEAST AT 15 MPH...AND ARE 
PRODUCING VERY HEAVY RAIN ACROSS THE ADVISED AREA. 

LOCALLY HEAVY RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES ARE POSSIBLE 
ACROSS PARTS OF OCONEE...MADISON...BANKS...BARROW...CLARKE...HALL 
AND JACKSON COUNTIES THROUGH 915 PM THIS EVENING. PONDING OF WATER 
ON ROADWAYS IS LIKELY. DRIVERS SHOULD USE CAUTION AS INTENSE 
RAINFALL WILL REDUCE VISIBILITIES.

&&

LAT...LON 3450 8366 3444 8362 3448 8343 3425 8333
      3427 8311 3423 8307 3413 8305 3404 8311
      3400 8327 3373 8330 3370 8341 3391 8364
      3389 8376 3400 8387 3412 8382 3417 8406
      3428 8393 3442 8398 3447 8393 3452 8378
TIME...MOT...LOC 0014Z 207DEG 12KT 3424 8374 3399 8355
          3402 8321

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 9, 8:16 PM EDT, 5 minutes earlier.

Area forecast discussion, Jun 9, 8:16 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
816 PM EDT SUN JUN 9 2013

.PREV DISCUSSION... /ISSUED 205 PM EDT SUN JUN 9 2013/

PREV DISCUSSION... /ISSUED 1048 AM EDT SUN JUN 9 2013/

UPDATE...
MADE SLIGHT ADJUSTMENTS TO RAISE TEMPS BASED ON SOME MORNING
SCATTERING OUT OF CLOUD COVERAGE IN PORTIONS OF THE NORTH.
OTHERWISE...TIMING OF INCREASING POPS LOOKS TO BE ON TRACK BASED
ON RECENT HI-RES MODEL RUNS AND SHOWER AND ISOLATED THUNDERSTORM
DEVELOPMENT OCCURRING ACROSS CENTRAL GA AS THE GULF MOISTURE
ADVECTS NORTHWARD. PWATS ALONG THE MOISTURE AXIS ARE IN THE
1.8-2.0 INCH RANGE THEREFORE PRECIPITATION SHOULD BE QUITE
EFFICIENT AND PERIODS OF HEAVY RAINFALL CAN BE EXPECTED WITH
STRONGER DEVELOPMENT THROUGH THE SHORT TERM. FORECAST LOOKS TO BE
LARGELY ON TRACK AND PREVIOUS DISCUSSION FOLLOWS...

BAKER

PREV DISCUSSION... /ISSUED 752 AM EDT SUN JUN 9 2013/

PREV DISCUSSION...

SHORT TERM /TODAY THROUGH MONDAY/...
/ISSUED 436 AM EDT SUN JUN 9 2013/
WITH THE CWA BETWEEN RIDGING TO THE EAST AND LOW PRESSURE SYSTEM
OVER THE CENTRAL CONUS...AREA IS IN SOUTHERLY FLOW AT THE SFC AND
SW FLOW ALOFT. THIS HAS BROUGHT DEEP GULF MOISTURE INTO GEORGIA
AND WILL MAKE FOR A RAIN FILLED SUNDAY. ALREADY HAVE AN AREA OF
SHOWERS ON RADAR ACROSS CENTRAL GEORGIA. THIS WILL CONTINUE TO
MOVE NORTHWARD THIS MORNING EXPANDING THE RAIN ACROSS CENTRAL
GEORGIA AND BY AFTERNOON EXPECT DEVELOPMENT ALSO ACROSS NORTH
GEORGIA. THIS IS SUPPORTED BY THE HRRR WHICH EXCEPT FOR BEING
SLIGHTLY SLOW INITIALLY ON THE POSITIONING OF THE
SHOWERS...APPEARS TO HAVE A GOOD HANDEL ON DEVELOPMENT.
INSTABILITY IS STILL DECENT WITH THIS SYSTEM WHILE SHEAR IS ON THE
LOWER SIDE. EXPECT SOME STORMS TO BECOME STRONG THIS AFTERNOON
WITH GUSTY WINDS AND HAIL THE MAIN HAZARDS. EXTENSIVE CLOUD
COVERAGE IS EXPECTED TODAY AND WILL HELP TO PLAY A ROLE IN
SUPPRESSING SEVERE STORMS BUT CANNOT RULE OUT AN ISOLATED SEVERE
STORM.

GUIDANCE IS IN GOOD AGREEMENT WITH HIGH POPS CONTINUING
OVERNIGHT...AT LEAST FOR NORTH GEORGIA. FORECAST IS FOR BETTER
CHANCES IN THE FIRST HALF OF THE NIGHT. STILL LIKELY POPS IN FOR
MONDAY AS THE UPPER TROUGH AXIS APPROACHES THE CWA AND WILL HELP TO
ENHANCE CONVECTION. MODELS ARE SIMILAR IN SHOWING A DRY SLOT IN THE
SECOND HALF OF THE PERIOD ON MONDAY SO APPEARS MONDAY MORNING AND
EARLY AFTERNOON HAS THE BETTER CHANCE OF SHRA/TSRA.

FOR THE MOST PART AROUND A HALF INCH OF RAIN IS EXPECTED TODAY AND
ANOTHER HALF INCH TO AN INCH OVERNIGHT. WITH RAIN EXPECTED THROUGH
MUCH OF THE SHORT TERM...WILL HAVE TO CONTINUE TO MONITOR RAINFALL
AMOUNTS CLOSELY FOR ANY ISOLATED FLOODING.

11

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...

LONG TERM PERIOD BEGINS WITH A STRONG SHORTWAVE MOVING THROUGH THE
TENNESSEE VALLEY AND INTO NORTH GEORGIA PROVIDING FOR AN ENHANCED
THUNDERSTORM RISK INTO THE OVERNIGHT. IN FACT...WITH TIMING OF
SHORTWAVES...MUCH OF THE EXTENDED PERIOD WILL FEATURE POPS HIGHER
DURING THE OVERNIGHT HOURS THAN THE DAYTIME...CERTAINLY AN ODDITY
THIS TIME OF YEAR. FOR FIRST SHORTWAVE INTO TUESDAY MORNING WILL
CARRY LIKELY POPS FOR THE NORTHERN TIER TRANSITIONING TO JUST MID
RANGE SCATTERED FOR CENTRAL GEORGIA ON TUESDAY AS SHORTWAVE SHEARS
OUT AND LIFTS NORTHEAST OF THE LOCAL AREA.

ALTHOUGH DRIER AIR WILL WORK IN LATE TUESDAY...AREA WILL BE ON THE
EASTERN SIDE OF UPPER RIDGE WITH A SERIES OF SHORTWAVES TO MOVE
THROUGH. GFS SHOWS POTENT DISTURBANCE TUESDAY NIGHT...AGAIN WITH
LIMITED MOISTURE...BUT ENOUGH TO WARRANT SCATTERED POPS INTO THE
OVERNIGHT HOURS.

MODELS REMAIN CONSISTENT IN DEPICTING STRONGEST SHORTWAVE ON THU
WHICH LOOKS TO HAVE A SURFACE REFLECTION WITH AND ALLOWS A WEAK
FRONT TO PUSH THROUGH THE REGION. SURFACE CONVERGENCE ALONG THIS
FEATURE ALONG WITH AFOREMENTIONED UPPER SUPPORT AND HIGHER
INSTABILITY THAN PREVIOUS DAYS WILL RESULT IN HIGH THUNDERSTORM
CHANCES THROUGH THU EVENING.

AS FRONT CLEARS...EVEN DRIER AIR WORKS INTO THE AREA LIMITING RAIN
CHANCES FURTHER. WE WILL STILL SEE STRONG SHORTWAVES MOVE THROUGH
ON EAST SIDE OF UPPER RIDGE BUT POPS WILL BE LIMITED TO LOW END
CHANCE AT BEST FOR THE REMAINDER OF THE PERIOD.

DEESE

&&

.AVIATION...
00Z UPDATE...
MAINLY SOUTHWESTERLY FLOW OVER THE AREA WITH SHOWERS AND ISOLATED
THUNDERSTORMS MOVING ACROSS THE STATE. THIS PRECIPITATION IS
EXPECTED TO CONTINUE THROUGH 14-16Z MON. CEILINGS ARE UP AND DOWN
BUT MAINLY STAYING IN THE VFR TO MVFR RANGE. CEILINGS WILL LOWER
INTO THE IFR RANGE OVER NIGHT THEN LIFT BACK TO VFR BY 16-18Z MON.
WINDS WILL STAY MAINLY OUT OF THE SW BUT THEY MAY TURN BRIEFLY TO
THE SE BETWEEN 02-06Z. WIND SPEEDS WILL STAY IN THE 5-10KT RANGE
EXCEPT IN AND AROUND SHRA/TSRA DEVELOPMENT.

//ATL CONFIDENCE...00Z UPDATE...
CONFIDENCE MEDIUM ON ALL ELEMENTS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  82  68  89 /  80  60  40  40
ATLANTA         67  82  69  86 /  80  60  30  30
BLAIRSVILLE     65  78  64  82 /  80  60  60  20
CARTERSVILLE    68  83  68  88 /  80  60  50  20
COLUMBUS        70  86  71  91 /  70  60  30  40
GAINESVILLE     67  79  67  86 /  80  60  50  30
MACON           70  85  69  90 /  70  60  40  40
ROME            69  84  67  88 /  80  60  60  20
PEACHTREE CITY  68  82  67  88 /  80  60  30  30
VIDALIA         72  87  72  90 /  60  60  50  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...CATOOSA...CHATTOOGA...
CHEROKEE...CLARKE...COBB...DADE...DAWSON...DEKALB...FANNIN...
FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...JACKSON...
LUMPKIN...MADISON...MURRAY...NORTH FULTON...OCONEE...
OGLETHORPE...PICKENS...TOWNS...UNION...WALKER...WALTON...WHITE...
WHITFIELD...WILKES.

&&

SHORT TERM...01
LONG TERM....DEESE
AVIATION...01
Hazardous weather outlook, Jun 9, 6:29 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
629 PM EDT SUN JUN 9 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
629 PM EDT SUN JUN 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT...

...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED...
...FLASH FLOODING POSSIBLE ACROSS PARTS OF NORTH GEORGIA...

DISCUSSION...
WEAK UPPER LEVEL DISTURBANCES WILL CONTINUE TO INTERACT WITH DEEP
MOISTURE SPREADING NORTH FROM THE GULF OF MEXICO TO PRODUCE
SCATTERED TO NUMEROUS SHOWER AND THUNDERSTORMS THROUGH TONIGHT. A
FEW STORMS COULD BECOME STRONG THROUGH THE EVENING... PRODUCING
STRONG GUSTY WINDS...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING.

ADDITIONALLY... THE DEEP ABUNDANT MOISTURE AND POTENTIAL FOR
TRAINING STORMS OVER THE SAME AREA WILL BRING A THREAT OF LOCALLY
HEAVY RAIN AND FLASH FLOODING... ESPECIALLY TO PARTS OF NORTH
GEORGIA WHERE A WEAK SURFACE TROUGH WILL HELP PROVIDE A FOCUS FOR
HEAVY RAIN. A FLASH FLOOD WATCH HAS BEEN POSTED FOR PARTS OF NORTH
GEORGIA FOR TONIGHT AND MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED THUNDERSTORMS ARE ANTICIPATED IN THE WAKE OF THE SUNDAY
ACTIVITY WITH MONDAY AND THURSDAY LOOKING LIKE THE MOST ACTIVE
DAY WITH RESPECT TO THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 9, 5:03 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EDT SUN JUN 9 2013

GAZ061-073-074-084-092145-
503 PM EDT SUN JUN 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN WASHINGTON...
WILKINSON...BALDWIN AND HANCOCK COUNTIES UNTIL 545 PM EDT...

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER IRWINTON...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
WASHINGTON...WILKINSON...BALDWIN AND HANCOCK COUNTIES THROUGH 545 PM
EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE NICKLESVILLE...
MCINTYRE...IVEY...TOOMSBORO...IRWINTON...OCONEE...PANCRAS...HEBRON...
SCOTTSBORO...HARDWICK...DEEPSTEP...SANDERSVILLE AND UNDERWOOD.

&&

LAT...LON 3318 8318 3303 8272 3269 8309 3279 8334
TIME...MOT...LOC 2103Z 204DEG 28KT 3282 8317
Local storm report, Jun 9, 5:24 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
524 PM EDT SUN JUN 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     IRWINTON                32.81N 83.17W
06/09/2013                   WILKINSON          GA   AMATEUR RADIO

            HAM RADIO RELAYED A REPORT OF A COUPLE TREES DOWN IN
            IRWINTON.

&&

AGIBBS
Special weather statement, Jun 9, 5:36 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT SUN JUN 9 2013

GAZ039-051-062-092200-
536 PM EDT SUN JUN 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN WILKES...WARREN
AND TALIAFERRO COUNTIES UNTIL 600 PM EDT...

AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CADLEY...MOVING NORTHEAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS WILKES...
WARREN AND TALIAFERRO COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE BARNETT...MESENA...NORWOOD...
CAMAK...WARRENTON...SHARON...RAYTOWN...CADLEY...FICKLIN...
LUNDBERG...ROCKY CREEK FIRE DEPT....HOLLIDAY PARK...FLORAL
HILL...AONIA AND METASVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3363 8255 3363 8260 3360 8264 3346 8258
      3337 8266 3350 8287 3388 8261 3387 8256
      3382 8259 3365 8249
TIME...MOT...LOC 2135Z 208DEG 26KT 3351 8268
Special weather statement, Jun 9, 6:52 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
652 PM EDT SUN JUN 9 2013

GAZ108>110-092330-
652 PM EDT SUN JUN 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND HEAVY RAIN IN
PARTS OF WILCOX...TELFAIR AND DODGE COUNTIES UNTIL 730 PM EDT...

AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TEMPERANCE... AND MOVING NORTHEAST AT 25
MPH.

WIND GUSTS OF 45 MPH...FREQUENT LIGHTNING AND BRIEF HEAVY RAIN ARE
LIKELY AS THIS STORM MOVES ACROSS FAR SOUTHEAST WILCOX... SOUTH
TELFAIR AND SOUTHEAST DODGE COUNTIES THROUGH 730 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE CHINA HILL... BROWNING...
TEMPERANCE... RHINE...WORKMORE AND MILAN.

&&

LAT...LON 3180 8309 3180 8314 3184 8318 3184 8332
      3230 8307 3215 8299 3219 8290 3219 8287
      3213 8294 3211 8290 3208 8288 3205 8281
      3179 8307
TIME...MOT...LOC 2249Z 205DEG 25KT 3188 8316
Special weather statement, Jun 9, 7:49 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 PM EDT SUN JUN 9 2013

GAZ076-086-100030-
749 PM EDT SUN JUN 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN IN
PARTS OF EMANUEL AND JEFFERSON COUNTIES UNTIL 830 PM EDT...

AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DELLWOOD... AND MOVING NORTH AT 20 MPH.

WIND GUSTS OF 35 MPH... OCCASIONAL LIGHTNING AND BRIEF HEAVY RAIN
ARE LIKELY AS THIS STORM MOVES ACROSS CENTRAL AND NORTH EMANUEL AND
INTO SOUTH JEFFERSON COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN
THE PATH OF THE STORM INCLUDE MODOC...DELLWOOD...BLUNDALE...
SUMMERTOWN...THREE POINTS...COLEMANS LAKE...MOXLEY...WADLEY...BARTOW
AND LOUISVILLE.

&&

LAT...LON 3258 8226 3263 8246 3271 8248 3272 8245
      3276 8244 3281 8251 3287 8252 3292 8251
      3295 8254 3301 8255 3301 8228 3293 8227
      3284 8231 3281 8213 3278 8213
TIME...MOT...LOC 2348Z 185DEG 16KT 3271 8235
Special weather statement, Jun 9, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
821 PM EDT SUN JUN 9 2013

GAZ023>025-027-035>037-100115-
821 PM EDT SUN JUN 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN OCONEE...MADISON...
BANKS...BARROW...CLARKE...HALL AND JACKSON COUNTIES UNTIL 915 PM
EDT...

AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS THAT STRETCHED FROM EASTERN
HALL COUNTY TO OCONEE...CLARKE AND MADISON COUNTIES. THESE SHOWERS
AND THUNDERSTORMS ARE MOVING TO THE NORTHEAST AT 15 MPH...AND ARE
PRODUCING VERY HEAVY RAIN ACROSS THE ADVISED AREA.

LOCALLY HEAVY RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES ARE POSSIBLE
ACROSS PARTS OF OCONEE...MADISON...BANKS...BARROW...CLARKE...HALL
AND JACKSON COUNTIES THROUGH 915 PM THIS EVENING. PONDING OF WATER
ON ROADWAYS IS LIKELY. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES.

&&

LAT...LON 3450 8366 3444 8362 3448 8343 3425 8333
      3427 8311 3423 8307 3413 8305 3404 8311
      3400 8327 3373 8330 3370 8341 3391 8364
      3389 8376 3400 8387 3412 8382 3417 8406
      3428 8393 3442 8398 3447 8393 3452 8378
TIME...MOT...LOC 0014Z 207DEG 12KT 3424 8374 3399 8355
          3402 8321

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 9:18 PM EDTSpecial Weather StatementFFCButts27 min
Jun 9, 9:55 PM EDTSpecial Weather StatementFFCJasper35 min
Jun 10, 12:10 AM EDTSpecial Weather StatementFFCTaliaferro, Warren, Wilkes65 min
Jun 10, 5:25 AM EDTSpecial Weather StatementFFCDade, Walker35 min
Jun 10, 7:10 AM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker35 min
Jun 10, 7:45 AM EDTSpecial Weather StatementFFCCatoosa, Walker, Whitfield30 min
Jun 10, 1:06 PM EDTSpecial Weather StatementFFCWashington24 min
Jun 10, 4:57 PM EDTSpecial Weather StatementFFCTreutlen33 min
Jun 10, 5:29 PM EDTSpecial Weather StatementFFCEmanuel31 min

Nearby

Special Weather Statements in Georgia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.